Drug-induced cutaneous pseudolymphoma: BMJ case report
A middle-aged woman presented with a ‘pimple that won’t heal’. She stated that it slowly enlarged over her left cheek for 6 months. She denied any symptoms of itchiness nor pain. She previously tried topical metronidazole for 6 weeks without improvement. She used acetaminophen and ibuprofen on occasion for 10 years to combat her migraine headaches, plus her neurologist recently initiated her on gabapentin.

The patient noted that her presenting problem started 3 weeks after she initiated the gabapentin. Throughout this period of time, she also continued to take ibuprofen approximately three times weekly. She denied using any other medicines. Additionally, she denied a bug bite to her left cheek.

On examination, a single dime-sized, non-scaly plaque with slight erythema was located on her left cheek (figure 1). The rest of her skin exam was unremarkable. A single punch biopsy revealed a dermal mixed infiltrate consisting of predominantly lymphocytes plus scattered eosinophils, histiocytes and neutrophils. Features of follicles with a germinal centre were appreciated. The lymphocytes were positive for both T-cell and B-cell markers and polyclonality was shown, evidenced by negative gene rearrangement studies.

The patient was diagnosed with a cutaneous pseudolymphoma (CPL). Gabapentin was suspected to have been the causative factor since the patient developed the CPL 3 weeks after initiating the medicine. Accordingly, the patient stopped the gabapentin (permitted by the patient’s neurologist) and her condition resolved 2 months later. The patient admitted to continuing the ibuprofen and acetaminophen throughout her improvement.

Read more here: http://casereports.bmj.com/content/2018/bcr-2018-227245.full
Like
Comment
Share